Alert archive / Wisconsin / Gale Warnings in 2019

Gale Warning 7, NWS Green Bay, WI

June 14, 2019

NWS Green Bay, WI issued this gale warning at Jun 14, 2019, 3:48 AM CDT. It took effect at Jun 14, 2019, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2019, 3:48 AM CDT (08:48 UTC)
In effect from
Jun 14, 2019, 1:00 PM CDT
Expired
Jun 14, 2019, 7:00 PM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

082 
WHUS73 KGRB 140848
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
348 AM CDT Fri Jun 14 2019

LMZ542-543-141700-
/O.EXT.KGRB.SC.Y.0045.190614T1400Z-190614T1800Z/
/O.NEW.KGRB.GL.W.0007.190614T1800Z-190615T0000Z/
/O.NEW.KGRB.SC.Y.0046.190615T0000Z-190615T1000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
348 AM CDT Fri Jun 14 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
1 PM CDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
CDT SATURDAY...

The National Weather Service in Green Bay has issued a Gale
Warning, which is in effect from 1 PM this afternoon to 7 PM CDT
this evening. A Small Craft Advisory has also been issued. This
Small Craft Advisory is in effect from 7 PM this evening to 5 AM
CDT Saturday. 

* WINDS... Increasing southwest to south 15 to 25 knots by mid
  morning. Gusts to 35 knots expected this afternoon. South winds
  will continue to gust to 25 knots tonight.
 
* WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the
  Lake by this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ521-522-541-141700-
/O.EXT.KGRB.SC.Y.0045.190614T1400Z-190615T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
348 AM CDT Fri Jun 14 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
5 AM CDT SATURDAY...

* WINDS... Increasing southwest to south 15 to 25 knots by mid
  morning. A few gale force gust to 35 knots possible this
  afternoon.
 
* WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the
  Lake by this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
3 follow-up statements
479 
WHUS73 KGRB 141516
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1016 AM CDT Fri Jun 14 2019

LMZ542-543-142330-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-190614T1800Z/
/O.CON.KGRB.GL.W.0007.190614T1800Z-190615T0000Z/
/O.CON.KGRB.SC.Y.0046.190615T0000Z-190615T1000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1016 AM CDT Fri Jun 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 5 AM CDT SATURDAY...

* WINDS... Increasing southwest to south 15 to 25 knots by mid 
  morning. Gusts to 35 knots expected this afternoon. South 
  winds will continue to gust to 25 knots tonight. 

* WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the 
  Lake by this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ521-522-541-142330-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-190615T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
1016 AM CDT Fri Jun 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
SATURDAY...

* WINDS... Increasing southwest to south 15 to 25 knots by mid 
  morning. A few gale force gust to 35 knots possible this 
  afternoon. 

* WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the 
  Lake by this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
378 
WHUS73 KGRB 142021
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
321 PM CDT Fri Jun 14 2019

LMZ542-543-150430-
/O.CON.KGRB.GL.W.0007.000000T0000Z-190615T0000Z/
/O.CON.KGRB.SC.Y.0046.190615T0000Z-190615T1000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
321 PM CDT Fri Jun 14 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 5 AM CDT SATURDAY...

* WINDS... Increasing southwest to south 15 to 25 knots by late
  afternoon. Gusts to 35 knots are possible thru early evening. 
  South winds will continue to gust to 25 knots thru tonight. 

* WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the
  Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ521-522-541-150430-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-190615T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
321 PM CDT Fri Jun 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
SATURDAY...

* WINDS... Increasing southwest to south 15 to 25 knots by late
  afternoon.

* WAVES...Building to 2 to 4 ft on the bay and 4 to 7 ft on the
  Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
234 
WHUS73 KGRB 150002 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Green Bay WI
702 PM CDT Fri Jun 14 2019

LMZ542-543-150815-
/O.EXP.KGRB.GL.W.0007.000000T0000Z-190615T0000Z/
/O.CON.KGRB.SC.Y.0046.000000T0000Z-190615T1000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
702 PM CDT Fri Jun 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
SATURDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...Southwest to south 15 to 20 knots. Gusts to 25 kts.

* WAVES...2 to 4 ft on the bay and 3 to 5 ft on the Lake.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ521-522-541-150815-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-190615T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
702 PM CDT Fri Jun 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
SATURDAY...

* WINDS...South to southwest 15 to 20 knots. 

* WAVES...2 to 4 ft on the bay and 3 to 5 ft on the Lake.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jun 13, 10:43 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 13, 10:43 PM CDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1043 PM CDT Thu Jun 13 2019

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 248 PM CDT Thu Jun 13 2019

MSAS analysis showed a ridge of high pressure over eastern MN,
with cool northwest flow in place across WI. SCT-BKN high-based
cumulus clouds covered the forecast area, and temperatures were
in the 60s and lower 70s.

The ridge axis will shift east across the forecast area tonight.
On the back side of the ridge, a southwesterly LLJ will develop
late. This will result in an increase in clouds overnight, and a
small chance of showers in our far western counties by daybreak.
Low temperatures will be in the 45 to 50 range.

The LLJ will increase to 40-50 knots ahead of an approaching back
door cold front on Friday. The resulting WAA and moisture
convergence will bring showers to the region, most numerous over
northern WI. Models show little instability during the morning,
but show some destabilization (MUCAPE 500-1000 j/kg) over north
central WI as the cold front drops into far northern WI during the
mid to late afternoon. Have focused the best chance of
thunderstorms over north central WI late in the day. Cannot rule
an isolated strong storm with small hail and gusty winds, as deep
layer shear is 35 to 40 knots, wet-bulb zero heights are 8-9 K
feet, and mid-level wind fields are fairly strong. However,
forecast soundings show skinny CAPE profiles, which are not
conducive to strong updrafts. Gusty southwest winds are
anticipated, though overcast skies are not supportive of deep
mixing, so do not expect the full gust potential to be realized.
Regardless, still expect gusts up to 25 mph north, and 30 to 35
mph south. Lowered high temperatures a couple degrees, ranging
from the middle 60s north and along the lakeshore, to the lower
70s in our southwest counties.

.LONG TERM...Friday Night Through Thursday
Issued at 248 PM CDT Thu Jun 13 2019

There are on and off chances for showers and a few storms in the
long term forecast, but timing of any particular wave remains a
challenge to pin down.

Friday night, models are in relatively decent agreement that a
cold front sinks south across Wisconsin with some residual jet
energy still lingering around to provide broad lift. Confidence of
precipitation from 00Z to 12Z Saturday is higher than that rest
of the forecast due to this. There is also some CAPE present
across northern Wisconsin during this time, with anywhere from
200 to 1000 J/kg earlier in the evening. Some thunderstorms are
possible during this time, but the probably of severe storms looks
low. Heavy rainfall amounts around one inch are possible within
the most developed cells, mainly across the north.

Starting Saturday, models are struggling with any kind of
agreement. A general zonal flow pattern is expected with various
shortwaves and surface features creating precipitation. There is
some indication that conditions may dry out as early as Saturday
afternoon, but kept chance PoPs in Saturday's forecast for now.
Another weak shortwave may produce showers on Sunday, but again,
confidence is low.

There is better agreement that a surface high and mid-level ridge
will build into the area Monday, with dry conditions lasting
through at least Tuesday. Rain chances returns to the forecast
Wednesday and Thursday.

Temperatures will be below normal through the weekend and early
next week (highs in the 60s to low 70s). Readings may returns
closer to normal by Tuesday (highs in the low to mid 70s), but
changes in cloud cover and precip could swing forecasted temps in
either direction.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1043 PM CDT Thu Jun 13 2019

High clouds remain expected to increase overnight ahead of a warm
front. This front will bring showers to much of the area on
Friday morning. The showers will be most numerous across northern
WI, where they will likely be accompanied by MVFR conditions.

Additional showers and storms may redevelop Friday afternoon
along a cold front dropping in from the north. Coverage of showers
and storms is expected to be less than in the morning.

A low-level jet will bring a chance of LLWS to the region Friday
morning, as southwest winds aloft increase to around 50 knots. &&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from Friday afternoon through late
Friday night for WIZ022-040-050.
&&

SHORT TERM.....Kieckbusch
LONG TERM......KLJ
AVIATION.......MPC
Hazardous weather outlook, Jun 13, 10:44 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1044 PM CDT Thu Jun 13 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150345-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1044 PM CDT Thu Jun 13 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is an increased risk of rip currents on Lake Michigan
beaches due to high waves Friday afternoon and Friday night.
Swimmers should use caution.

There is a chance of thunderstorms Friday afternoon and evening,
but severe storms are not anticipated.

There is a chance of thunderstorms through the weekend into early
next week, but storms are not expected to be severe at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-150345-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1044 PM CDT Thu Jun 13 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability of hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Gusty southerly winds and building waves will create conditions
hazardous for small craft Friday into Friday night.

There is a chance of thunderstorms at times into early next week.

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:56 PM CDTSmall Craft AdvisoryGRB30 hr
Jun 13, 9:02 PM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc24 hr
Jun 14, 3:48 AM CDTSmall Craft AdvisoryGRB23 hr

Nearby

Gale Warnings in Wisconsin, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.